Acetaminophen should be stored at room temperature, away from moisture and heat. It should be stored in an airtight container.
Keep this medication and all other medications out of the reach of children.
What Should I Do If I Miss a Dose?
Most people take acetaminophen occasionally, just when they need it. However, sometimes healthcare providers recommend that some people take it on a daily basis. If you do not take your dose as scheduled, take your missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and continue with your regular schedule. Do not take a double dose.
Strengths of Acetaminophen
The medication is available in several different forms and strengths. Adult acetaminophen comes in three different strengths: 325 mg (regular strength), 500 mg (extra strength), and 650 mg (extended-release). It is also available in rectal suppositories (see Acetaminophen Suppositories).
Various forms of acetaminophen are also available for infants and children under the age of 12 (see Children's Tylenol and Infant Tylenol for more information).
Is There a Generic Version of Acetaminophen?
Currently, there are many different versions of generic acetaminophen available (see Generic Tylenol).
Food and Drug Administration, Center for Drug Evaluation and Research. Electronic orange book: Approved drug products with therapeutic equivalence evaluations. FDA Web site. Available at: http://www.fda.gov/cder/ob/. Accessed July 27, 2007.
Briggs GG, Freeman RK, Yaffe SJ. Drugs in Pregnancy and Lactation. 7th ed. Philadelphia (PA): Lippincott Williams & Wilkins;2005.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click